Search the Community

Showing results for tags 'medication'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships
  • The commons
  • Current events
    • Events, controversies, actions
    • In the media
    • Success stories: Recovery from withdrawal
    • From journals and scientific sources

Found 5 results

  1. I'm putting this question out there, partly as a reminder to myself, hopefully as a help to others who are struggling... I am in such physical and emotional pain these past few weeks. It is getting unbearable. My wife and I are trying to stick to the commitment not to go back on the meds. But boy, do I think I want to at times. Especially right now. So I'm here to remind myself why I stopped the psych-drug merry-go-round. I hope it helps you too. And I would love to hear your "why" story. It will be encouraging to all of us, I think. Anyway, I went off of the meds because I didn't like who I was as a person, and more and more I got the feeling that the meds were a big part of the reason. I was an angry person all of the time. And selfish. I would give in to rage - even in the most inappropriate situations to do so (like my daughter's 7th birthday party, for instance). I treated my wife horribly. I would go off the rails, feel like killing myself, and take handfuls of the meds at once (wow - I never admitted that ever before). I would fantasize about hanging myself (even though I would never have the guts to do so). And as these things were happening - especially over my last year before going off the meds - there were more and more times where there was a part of me inside of my mind saying "stop it, stop that crazy person" - as if the real me was trapped inside of this raging body that had been taken over by another mind. I had to find out who God created me to be. I even needed to find out what a real relationship with God was like. Turns out that He created me as a pretty nice guy. I'm loving and caring and helpful now (well, as helpful as I can be given the immense physical pain the withdrawal has caused me, and the anxiety that keeps me from running errands some of the time). I was even more engaged in activities during the window as I tapered (completely incorrectly and too fast) and for the first 3 months after I was drug free. And that is part of the problem. I can remember a time during the taper, towards the end, when I was in a "sweet" spot - where there was no withdrawal syndrome, and 90% of the time I was a great guy. I keep fantasizing about going back to that "sweet" spot. But I don't think going back on the drugs after being off for over 4 months would really work - and it could cause actual harm (I fear, for instance, the suicide bug that bites some people during the early days of psycho-med use). Or, it could just cause me to go back down the rabbit-hole of using the psych-meds - and that will bring back evil me. So I'm writing this to remind myself why I quite the psych-go-round. I hope it helps remind some of you too. SJ
  2. I'm curious but was anyone here born with mental problems that function fine now without "Medications"? Meaning as young as you can remember? I ask because I had a lot of anxiety growing up as a child, mostly separation anxiety from my parents but I was never medicated. As I grew older I started to out grow it until one of my parents died in front of me when I was 15 which led me down this path, so really I am just curious. I almost feel like I got trapped and there is no way out. The withdrawal from this Anafranil is horrible, I just don't know if I got trapped on the Klonopin and might just have to remain on it because I am barely holding on as it is and I can't imagine having something but I remember before the trauma I wasn't on anything, you know?
  3. I've suffered from generalised anxiety and depression since I was about 13. My parents were against medication, so it was diagnosed but it was never really addressed. I was first started on Lexapro at 17 because of a serious eating disorder. The Lexapro was amazing in helping my anxieties around food, within a couple of months I was able to eat with fairly normal regularity. Before the Lexapro I wasn't eating anything more than an apple or a slice of bread a day. I was taken off Lexapro after a year because I felt I didnt need it anymore. The anxiety continued, just not around food. Over several years I was diagnosed by different doctors with a variety of disorders including PTSD and Bipolar disorder, neither of which rang true to me. I developed compulsive self-harming behaviours and severe social anxiety. I was reluctant to use medication again, but over the past four years now I've been tried on Lexapro again and Zoloft several times in varying doses. At times they've helped for a somewhat but not how I hoped they would. At that time I wasn't always great at always taking the medication, and my tendency to self-medicate with alcohol didnt help. I still felt unable to function normally day-to-day. Studying was impossible, social situations were still incredibly difficult. I turned over a new leaf this year, really wanting to see a change. After being on a high dose of Lexapro the past six months I've been feeling its not right. When on a low dose I didnt feel notably better at all, and on a higher dose my sleep is terrible, I cant eat, I have trouble leaving my house, have trouble looking people in the eye I have awful nausea and no energy at all. I've now been prescribed Cymbalta, I'll start the course tomorrow. I think this is the first time I've tried a SNRI rather than a SSRI. My worry is that I'm going through a really difficult time emotionally right now, my partner unexpectedly left me. I'm scared that the strange symptoms that often occur during the first few weeks of a new drug might make everything a lot harder. I'd just be very interested to know what anyone else's experience has been in starting Cymbalta, how it felt, and how long it was before you noticed an improvement. Thank you for any advice or support you can give, I hope I can do the same for others.
  4. Hi Everyone, The intent of this post is not to say "Oh you're trying to come off that drug that you're actually supposed to be on and need, you should stay on it, you're a bad person for trying to come off it..." etc. I'm curious if the drug you are trying to come off of is one you actually need or supposedly need or if it is one you don't need (maybe you were misdiagnosed, you no longer have the condition, you have developed coping skills, etc). What you decide to do with your body and your life is your choice. I'm just curious. Would you be diagnosed with the disorder that the drug you're currently taking is supposed to help treat? For instance, I currently take Risperdal, Lamictal, and Zoloft. I definitely don't qualify to take Risperdal. I was misdiagnosed bipolar with psychotic features when I had some problems and entered a mental hospital. I am not bipolar--I have never had a manic episode-- and I never have had a hallucination. I was put on Lithium in the hospital and I came off it about 8 months later. 6 months after that I went on Lamictal when I was having mental health problems. I think that coming off the Lamictal might be difficult, but I'm not supposed to need it since I'm not bipolar. As far as Zoloft, I have felt depressed, but I'm not sure that I would qualify for either Major Depressive Disorder or Dysthymic Disorder (http://www.ncbi.nlm.nih.gov/books/NBK64063/). Please share as much, and only as much, as you are comfortable sharing. Moderators, please let me know if this post is inappropriate or belongs in a different forum. Thanks!
  5. I'm just interested in whether anyone has done research in to why most of us can be rapidly titrated up to a large dose of an AD or AP without the brain having the complete melt down that it does if these drugs are rapidly removed? Surely the initial introduction of them throws just a bigger wrench in the gears of our brains' delicate neurochemistry, yet if this caused the dilemma that rapid removal does, none of use would have ever tolerated any psychoactive drug for more than a week.